Global Recall of multiple Lots of Ketorolac Tromethamine injection due to potential particulate in glass vials
Global Recall of multiple Lots of Ketorolac Tromethamine injection distributed from February 2013 to December 2014 in the United States and from January 2014 to July 2014 in Singapore has been recently announced by Hospira, Inc. The recall of product is being carried out to the medical facility/retail level. Hospira has notified its direct customers about the recall via a recall letter and is arranging for impacted product to be returned in the United States. Hospira is world's leading provider of injectable drugs and is headquartered in United States. The reason for this global recall of the product is the presence of potential particulate. Although no adverse events associated with the presence of these particulate has been reported for these lots to date but their presence has been confirmed through a customer report of visible, floating particulate identified in glass fliptop vials.
There are chances that because of the presence of particulate a delay of therapy may occur due to particulates blocking the infusion of solution or due to observation of particulates at the point of care, but there is no evidence indicating that IM or IV injection of inert particles can result in harm to patients. The delay in therapy is not of much clinical significance as this medication is administered by a health care provider and remediation is readily available. The particulate was identified as calcium-ketorolac crystals. If these particulates are not observed prior to administration in the injectable their intramuscular (IM) or intravenous (IV) administration could result in localized inflammation, allergic reaction, granuloma formation.